Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Omaha, NE

April 22, 2011Richardson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Apr 22, 2011, 5:11 AM CDT for Richardson County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 5:11 AM CDT (10:11 UTC)
Expired
Apr 22, 2011, 5:29 AM CDT
In force
18 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Richardson County, NE

The radar

The Topeka radar (KTWX), 136 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WUUS53 KOAX 221011
SVROAX
NEC147-221045-
/O.NEW.KOAX.SV.W.0028.110422T1011Z-110422T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 AM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 545 AM CDT

* AT 506 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES NORTHEAST OF BERN...OR 14 MILES WEST OF
  FALLS CITY...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FALLS CITY...VERDON...SALEM...BARADA AND INDIAN CAVE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4010 9595 4026 9555 4020 9548 4018 9547
      4015 9543 4014 9543 4011 9539 4000 9569
      4000 9588
TIME...MOT...LOC 1011Z 241DEG 53KT 4007 9578
WIND...HAIL <50MPH 1.00IN

$$

FOBERT
1 follow-up statement
128 
WWUS53 KOAX 221029
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
529 AM CDT FRI APR 22 2011

NEC147-221040-
/O.CAN.KOAX.SV.W.0028.000000T0000Z-110422T1045Z/
RICHARDSON NE-
529 AM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR RICHARDSON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4010 9595 4026 9555 4020 9548 4018 9547
      4015 9543 4014 9543 4011 9539 4000 9569
      4000 9588
TIME...MOT...LOC 1030Z 241DEG 53KT 4020 9546

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:35 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 22, 3:35 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 AM CDT FRI APR 22 2011

.DISCUSSION...

MAIN CONCERN IS TIMING BEST CHANCES FOR PRECIPITATION OVER THE NEXT
SEVERAL DAYS. MODEL AGREE THAT PATTERN SHOULD REMAIN FAIRLY ACTIVE
WITH MAINLY WEST OR SOUTHWEST MID TROPOSPHERIC FLOW FOR OUR AREA.

SHOWER AND THUNDERSTORM ACTIVITY OVER PARTS OF SOUTHWEST AND CENTRAL
NEBRASKA ASSOCIATED WITH SHORTWAVE TROUGH SHOULD CONTINUE TO MOVE
EAST THIS MORNING. THERE HAS ALSO BEEN AN INCREASE IN COVERAGE OF
SHOWERS AND THUNDERSTORMS ACROSS PARTS OF KANSAS INTO PARTS OF
SOUTHEAST NEBRASKA...IN ASSOCIATION WITH INCREASE IN LOW LEVEL
MOISTURE AND ELEVATED INSTABILITY. SURFACE ANALYSIS AT 08Z SHOWED
TWO LOW PRESSURE CENTERS TO OUR WEST. ONE WAS LOCATED IN NORTHEAST
WYOMING AND THE OTHER WAS IN THE SOUTHWEST CORNER OF KANSAS. THERE
APPEARED TO BE A DOUBLE WARM FRONTAL STRUCTURE WITH THE SOUTHERN
LOW. 00Z MODELS WERE IN DECENT AGREEMENT THAT BOTH LOWS WILL MOVE
EASTWARD THIS MORNING...WITH A OCCLUDED FRONT BETWEEN THE LOWS ALSO
PUSHING EAST ACROSS OUR AREA. LEFT PRECIPITATION CHANCES MOSTLY IN
THE 50 TO 70 PERCENT RANGE UNTIL 18Z TODAY...THEN WENT WITH CHANCES
MAINLY LESS THAN 25 PERCENT THIS AFTERNOON. HIGHS TODAY WILL DEPEND
ON HOW FAST THE CLOUDS CLEAR OUT AND HOW STRONG WINDS GET. HAVE
TEMPERATURES REACHING THE UPPER 50S TO MID 60S BY MID AFTERNOON.

IT APPEARS THAT PRECIPITATION TONIGHT WILL STAY MOSTLY TO OUR NORTH
AND SOUTH...WITH WEST OR NORTHWEST WINDS BRINGING IN DRIER AIR. WEAK
HIGH PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA SATURDAY. MODEL
HINT AT POSSIBLE SHOWER ACTIVITY SATURDAY AFTERNOON OVER PORTIONS OF
SOUTHEAST NEBRASKA WITH AN INCREASE IN MID LEVEL MOISTURE AND LIFT.
FOR NOW JUST HAVE A SLIGHT CHANCE OF SHOWERS FOR THAT SINCE DEEPER
MOISTURE AND INSTABILITY STAY MUCH FARTHER SOUTH.

A TROUGH WILL START TO DIG OVER THE ROCKIES SATURDAY NIGHT AND
SUNDAY. THIS SHOULD HELP PULL 850 MB MOISTURE BACK NORTH INTO THE
AREA...WITH SOME INSTABILITY MAKING ITS WAY INTO SOUTHEAST NEBRASKA.
WENT WITH A CHANCE OR SLIGHT CHANCE OF MAINLY SHOWERS MOSTLY FOR THE
SOUTHERN 2/3 OF THE AREA...WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR
THE KANSAS AND MISSOURI BORDERS. CHANCES LOOK BETTER MONDAY INTO
MONDAY NIGHT AS THE SHORTWAVE TROUGH MOVES OUT INTO THE PLAINS WITH
A NEGATIVE TILT. MODEL DIFFERENCES BECOME LARGER BY ABOUT TUESDAY...
SO CONFIDENCE STARTS TO DROP OFF. FOR NOW HAVE KEPT THE PERIOD FROM
TUESDAY NIGHT THROUGH THURSDAY MAINLY DRY.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

06Z TAFS

BROAD AREA OF IFR AND LIFR CIGS AND VSBYS LOCATED ACROSS MUCH OF
KANSAS INTO NORTHWEST MISSOURI AT 06Z WITH WARMER SURFACE DEW POINTS
SPREADING NORTH. THESE LOW CIGS AND VSBYS ARE EXPECTED TO ADVECT
INTO EASTERN NEBRASKA THROUGH 18Z IN ADVANCE OF A COLD FRONT. SOME
LIGHT DRIZZLE OR LIGHT RAIN ALSO POSSIBLE AT TIMES THROUGH 12Z.
CONDITIONS IMPROVE AFTER 18Z WITH PASSAGE OF FRONTAL BOUNDARY AND
DRIER AIR MOVING INTO THE AREA ON GUSTY WEST WINDS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...FOBERT
Hazardous weather outlook, Apr 22, 5:00 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 AM CDT FRI APR 22 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221900-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 AM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE AREA TODAY...AS AN
UPPER LEVEL DISTURBANCE TRACKS ACROSS THE REGION. ALTHOUGH A FEW
STRONG STORMS MAY OCCUR AND PRODUCE SMALL HAIL...MOST IF NOT ALL
OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER AROUND AND
SOUTH OF NEBRASKA CITY TO BROWNVILLE AND RULO THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
FROM SUNDAY INTO MONDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME.

MINOR FLOODING WILL LIKELY CONTINUE INTO NEXT WEEK ALONG THE
MISSOURI RIVER AROUND AND SOUTH OF NEBRASKA CITY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

MILLER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.